WILLIAM J. MROCZEK, M.D., F.A.C.C.; WON RO LEE, M.D.
To the editor: The recent paper by Kanada and associates (1) describing an angina-like syndrome after diazoxide therapy is of concern to all physicians who treat hypertensive crises. We wish to comment on the high prevalence of diazoxide-induced angina-like side effects reported by Kanada and colleagues and to relate our recent experience with fatal myocardial infarction in a patient who received diazoxide.
The frequent occurrence of angina-like symptoms after diazoxide administration is contrary to our experience and to that of other investigators (2, 3). Frequently patients complain of a sensation of internal warmth located in the thorax and abdomen. Symptoms
Learn more about subscription options.
Register Now for a free account.
MROCZEK WJ, LEE WR. Diazoxide Therapy: Use and Risks. Ann Intern Med. 1976;85:529–531. doi: 10.7326/0003-4819-85-4-529
Download citation file:
Published: Ann Intern Med. 1976;85(4):529-531.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only